ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 01-23-09, 11:51 AM
-NB- -NB- is offline
Newbie
 

Join Date: Jan 2009
Location: Michigan
Posts: 4
Thanks: 31
Thanked 1 Time in 1 Post
-NB- will become famous soon enough
Red face Vyvanse Working AMAZING, but will the Effects Wear Off?

Sorry guys, i'm kind of new to ADD.
I'm 17 and was just diagnosed with ADD about 2 months ago. I've always had problems but never put two and two together to come up with the fact that i had ADD.

If you have the time, please read
haha if not there are cliffs at the end.

I'm in my Junior year of highschool. I'm a pretty smart kid and i've always done pretty well, but never as good as i though. I just chalked it up to the fact that i was lazy so thats why i couldn't sit still to study too much or do my Homework. I even couldn't learn anything in class because even when i tried to pay attention it would just go in one ear and out the other. haha i'm amazed that i was even able to hold a 3.6 up till now.

Well, on to my diagnosis. I ended up having to spend HOURS on my work every night, way more than most to get grades that were lower then my peers (in my harder AP classes). My mom always believed that i had ADD so when i mentioned it to her she set up a app with the psychologist right away.

He then preceded to give me adderall XR 10mg for 2 weeks followed by 20mg for another two weeks, then when i went back a month ago he changed me to Vivanse 30mg for two weeks, then 50mg for two weeks. (I'm on week 1 of 50)

This stuff has seriously changed my life. I'm already doing better at school. I dont feel like class is a waste of time anymore because i'm actually learning IN CLASS (haha never have been able to do that).

But, another BIG thing that the meds have helped me with is socially. I've always been on the quite side. Never been socially outgoing, and I've ALWAYS felt awkward in social situation. Not like social anxiety, but i just felt like i never know what to say and i would end up saying totally random things. Not good.

But lately, since i started the meds, I've been EXTREMELY socially out going. I'm making TONS of new friends and feel totally comfortable when talking to ANYONE. (Usually i'd fell extremely awkward with people i dont know). Its amazing. So this lead me to my question....

First, here are some cliffs -

- Since growing up had ADD but never figured it out.
-Always felt awkward when talking with people.(Even when i know them)
-Started Treatment 2 months ago. (First Adderal XR 10 for two weeks, 20 for two weeks. Now Vivanse 30mg two weeks and 50 for two weeks.)
-School is dramatically improving.
-Social life is improving IMMENSELY. Extremely out going, new friends, new found Social confidence. (Good at talking to ANYONE now!!!)


The Question:
I feel Vivanse helps me socially more than Adderall so i definitely want to keep with it.

1. Will the effects of Vivanse begin to diminish after a few months of use, or will i always feel this good on it? (On week 3)
2. Is the social confidence part of Vivanse or just a random "Side effect" from the meds?
3. Is it safe to take my Vivanse EVERY day? Some days i dont have much work to do, but because it clears my mind, helps me think straight, and makes me so much more motivated and sociable i dont want to not take it... I know alot of people who have ADD only take it during the work week/school week though. So should i be taking the weekend off?
4. Will i most likely need the meds for the rest of my life?


Thanks alot guys. Especially to anyone that took the time to read my lifes story!

-NB-
Reply With Quote
The Following User Says Thank You to -NB- For This Useful Post:
FrazzleDazzle (01-23-09)
  #2  
Old 01-23-09, 12:10 PM
FrazzleDazzle's Avatar
FrazzleDazzle FrazzleDazzle is offline
ADDvanced Forum ADDvocate
 

Join Date: Mar 2006
Location: DazzleLand, AZ
Posts: 4,221
Blog Entries: 12
Thanks: 938
Thanked 1,628 Times in 881 Posts
FrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud ofFrazzleDazzle has much to be proud of
Re: Vyvanse Working AMAZING, but will the Effects Wear Off?

Hi NB!

My son is 16, and just started Vyvanse this week, and we are working on adjusting his dose. I don't have any words of wisdom for you for the long haul, but reading your post just made me very happy that are getting treated and doing SO WELL with this med, I just had to share with you - it's been an awfully long haul. You read alot like my son - he is also very happy and said that everything is "clearer now," and that "stuff in his head" is gone that he wasn't aware was even there before the meds.

I hope you continue to have such a great response as your body adjusts to it. Just keep in touch with your doc if things start to change or wear off, or if YOU feel you need an adjustment. 3 weeks is still in the early days of the adjustment period, but towards the end of it, from what I have been reading here. I'm very happy for you and your great response! YAY!
__________________
I live in my own little world, but it's okay, they know me here.
PhotoGallery
Reply With Quote
The Following User Says Thank You to FrazzleDazzle For This Useful Post:
-NB- (01-23-09)
  #3  
Old 01-23-09, 04:06 PM
Tominal Tominal is offline
ADDvanced Member
 

Join Date: Oct 2008
Location: South Alabama
Posts: 203
Thanks: 13
Thanked 67 Times in 52 Posts
Tominal will become famous soon enough
Re: Vyvanse Working AMAZING, but will the Effects Wear Off?

Hard to say. I had the same positive effects, and for me they did diminish gradually after a couple of months. It's still a great med for me and helps a lot with work and social anxiety, but it's not like it was in the beginning. Everybody's different though, so your experience may differ.

Who knows what the future holds. Just take care of yourself for now, and the calendar will take care of itself.

Glad the med is having such a positive effect on you.

-tom
Reply With Quote
The Following User Says Thank You to Tominal For This Useful Post:
-NB- (01-24-09)
Sponsored Links
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Risperdal NightStar Anti-Psychotics 15 10-01-14 04:13 PM
Vyvanse Side Effects drumn4state Vyvanse 29 09-16-13 03:47 PM
Vyvanse dose: does it effect duration of action? Tominal Vyvanse 15 03-15-11 11:55 PM
Vyvanse emotional side effects matman40 Vyvanse 10 12-05-09 06:48 PM
Vyvanse 70 mg doesn't decrease appetite? bey0nd Vyvanse 12 11-21-08 09:08 PM


All times are GMT -4. The time now is 01:19 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums